I was diagnosed with high BP (160/105) one year ago with HR above 100. Current BP is normal (115/78 this morning), HR is 40 to 48 during sleep, 48 to 55 at rest. HR increased to 130 only when exercising. Now no longer drinking alcohol for the past one year and has lost 15 kg since diagnosis. Also started to exercise for one month. I have been taking Atenolol 50 mg per day and Madiplot 5 mg per day (half tablet) for just under a year. It was prescribed for hypertension and elevated heart rate. It has controlled my heart rate and blood pressure very well, but I am acutely aware of palpitations feeling in my chest these past few days. I have a strong awareness of my heart beating and can feel a strong pulse in my chest if I cup my hand and neck. I can also feel my heart beating when I lay on the bed, through my chest and ears. My heart is beating slowly (due to Atenolol), but I feel like it is beating too hard. This feeling is not constant. It seems worse in the afternoon and evening and is not really present this morning. I have my suspicions as it might be the calcium channel blocker that I have not yet taken for today. I would like to know if the medicine is to blame and whether I should adjust the dose. Kindly give your opinion.
Welcome to icliniq.com.
I am very concerned and can well understand your worries. I appreciate you lost weight and have also started exercising for a month now. I would add here, you want to keep the good work up just like that, and most probably you would feel much relaxed and better.
Well, for palpitations, there may be a lot of different reasons. It can be unrelated to the heart also. Can you please share with me your latest blood work reports, especially including:
1) Complete metabolic profile that includes fasting lipid profile and fasting blood sugar levels.
2) HbA1c (hemoglobin A1c).
3) Thyroid function tests.
4) Cortisol levels.
Please also share readings of blood pressure and heart rate for at least a week. Do not take spices. Stop smoking, if any. Good to be sober, as you mentioned already.
Please get back with the result for appropriate treatment.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Hi doctor, I am 9 weeks pregnant. I had a mild perigestational hemorrhage during the 5th week. After taking medications, there is no subchorionic hematoma. Can I take an air travel of two and half hours to my native at the end of this month as I do ... Read fullHypertension: Overcome the Highs
Your blood pressure value is considered as hypertension when constantly there is a blood pressure of more than 140/90 mmHg ... A family history of hypertension ... Manageme... Read fullHypertension - How Aware Are You?
Please check the answer key and get to know how much you know about hypertension based on your score ... Not only does it help control your weight it also helps you relieve your stress, which incidentally happens to be anothe... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now